Alert archive / Arizona / Dust Storm Warnings in 2011
Dust Storm Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Mar 21, 2011, 9:43 AM MST. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 9:43 AM MST (16:43 UTC)
- Expired
- Mar 21, 2011, 11:00 AM MST
- In force
- 77 min
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
080 WWUS75 KPSR 211643 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 943 AM MST MON MAR 21 2011 AZZ028-211800- /O.NEW.KPSR.DS.W.0002.110321T1643Z-110321T1800Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... FLORENCE 943 AM MST MON MAR 21 2011 ...DUST STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * AFFECTED AREA: PINAL COUNTY INCLUDING THE CITY OF MARICOPA AND AREAS ALONG INTERSTATE 10 * TIMING: NOW THROUGH 11 AM * WINDS: 20 TO 25 MPH WITH GUSTS TO 40 MPH * VISIBILITY: AROUND ONE HALF OF A MILE AND AS LOW AS ONE QUARTER OF A MILE * IMPACTS: BLOWING DUST WILL REDUCE VISIBILITIES. USE EXTRA CAUTION IF YOU ARE DRIVING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
1 follow-up statement
721 WWUS75 KPSR 211755 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1055 AM MST MON MAR 21 2011 AZZ028-211900- /O.EXP.KPSR.DS.W.0002.000000T0000Z-110321T1800Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... FLORENCE 1055 AM MST MON MAR 21 2011 ...DUST STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE DUST STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. THE BLOWING DUST HAS MAINLY PUSHED EAST OF THE AREA AND VISIBILITIES HAVE IMPROVED. HOWEVER...ISOLATED SHOWERS STILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG WITH LOCALIZED AREAS OF BLOWING DUST. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Mar 21, 5:25 AM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 21, 5:25 AM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 525 AM MST MON MAR 21 2011 .UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS. && .SYNOPSIS... A PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION TODAY. A CHANCE OF SHOWERS IS EXPECTED ACROSS THE AREA THROUGH EARLY TUESDAY MORNING...ALONG WITH COOLER TEMPERATURES AND AREAS OF GUSTY WINDS. TEMPERATURES ARE EXPECTED TO GRADUALLY INCREASE DURING THE MIDDLE OF THIS COMING WEEK...WITH DRIER WEATHER EXPECTED. && .DISCUSSION... OVERNIGHT SATELLITE AND RADAR TRENDS SHOW DEEPENING LOW PRESSURE OFF THE CALIFORNIA COAST...WITH A BROAD AREA OF PRECIPITATION MOVING ACROSS SOUTHERN CALIFORNIA. LIGHT RAIN SHOWERS HAVE MADE THEIR WAY ACROSS OUR FAR WESTERN ZONES...AND ALONG THE LOWER CO RIVER VALLEY EARLY THIS MORNING. AHEAD OF THE TROUGH...A STRONG JET /115KT +/ WILL DEVELOP ACROSS ARIZONA PROVIDING THE NECESSARY UPWARD VERTICAL MOTION TO GENERATE PRECIPITATION. THE BEST CHANCE FOR VALLEY RAIN LOOKS TO BE AFTER 18Z...WITH AROUND ONE QUARTER INCH TO FOURTH TENTHS INCH EXPECTED ACROSS THE CWA...WITH HIGHER AMOUNTS TO THE NORTH AND EAST OF PHOENIX. MEANWHILE...INCREASING CLOUDS AND PRECIPITATION WILL KEEP TEMPERATURES ACROSS THE LOWER DESERTS IN THE LOW TO MID 60S...ABOUT 15 DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. WINDS WILL BE GUSTY AT TIMES...MAINLY THIS MORNING...WITH THE POTENTIAL TO BRIEFLY PRODUCE AREAS OF BLOWING DUST AHEAD OF ANY DEVELOPING SHOWERS. THE CHANCE FOR PRECIP WILL CONTINUE MAINLY EAST OF PHOENIX TONIGHT INTO VERY EARLY TUESDAY MORNING...AS A WEAK SECONDARY WAVE MOVES THROUGH THE AREA. DRIER CONDITIONS WILL DEVELOP BY TUESDAY AFTERNOON/EVENING...WITH A FEW DEG OF WARMING EXPECTED. FOR THE EXTENDED PERIOD...ECMWF AND GFS REMAIN IN GOOD AGREEMENT THROUGH ABOUT FRIDAY...INDICATING A COUPLE MORE WEAK WAVES TO PASS THROUGH THE GREATER SOUTHWEST...KEEPING TEMPS AT OR BELOW NORMAL FOR THIS TIME OF YEAR. DIFFERENCES BETWEEN THE MODELS START TO SURFACE BY SATURDAY...WITH THE ECMWF SHOWING SHORTWAVE RIDGING WHILE THE GFS HANGS ON TO GENERAL TROUGHINESS ACROSS ARIZONA AND THE GREATER SOUTHWEST. FORECAST REFLECTS A BLEND OF THE BETTER PERFORMING GUIDANCE...RESULTING IN HIGH TEMPS IN THE MID 70S /A COUPLE DEG BELOW NORMAL FOR THIS TIME OF YEAR/ BY THE LATTER PART OF THE FORECAST PERIOD. WILL HOLD ON TO MAINLY SINGLE DIGIT POPS FOR THE EXTENDED...AS THE OVERALL PATTERN CONTINUES TO LOOK A BIT UNSETTLED...AND CONFIDENCE IN THE MODELS DETERIORATES SIGNIFICANTLY THIS FAR OUT. && .AVIATION... SOUTH CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND SURROUNDING AIRFIELDS... GUSTY SOUTH-SOUTHWEST WINDS AHEAD OF COLD FRONT...UP TO 30 KTS THIS MORNING. SCT SHOWERS AND ASSOCIATED LOWER CIGS TO NEAR 6 THSD FT WILL CONTINUE UNTIL 22/02Z AT KPHX. LOW CONFIDENCE ON LLWS AT KPHX...BUT 30-40 KTS JUST ABOVE THE SFC MAY BE SUFFICIENT TO INSERT LLWS ABOUT THE TIME THE COLD FRONT PASSES THE AREA...LIKE ABOUT 18Z. INSTABILITY SHOWERS LIKELY EARLY THIS AFTERNOON...AND I EXPECT 5-6 THSD FT CIGS. VSBY POSSIBLY AS LOW AS 6 SM WITH MODERATE TO HEAVY SHOWERS INTO EARLY EVENING. PARTIAL CLEARING AFT 22/02Z WITH SCT/BKN MID CLOUDS. NORTHWEST WINDS DIMINISHING TO LESS THAN 7 KTS AFT 22/07Z. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... FRONTAL BAND EXTENDED FROM KLAS TO KNYL AT 12Z...WITH SHOWERS MOVG TO THE NORTHEAST. VFR CONDITIONS TO CONTINUE...ALTHOUGH BRIEF MVFR CIGS/VSBYS MAY DEVELOP OVER HIGHER TERRAIN THIS MORNING. PARTIAL CLEARING STILL EXPECTED LATE MONDAY AFTERNOON AND EVENING HOURS. WEST WINDS OCNLY GUSTING TO 30-35 KTS TODAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... A SERIES OF PACIFIC STORM SYSTEMS WILL BRUSH BY TO THE NORTH THIS WEEK. ONE OF THE STRONGER SYSTEMS WILL BRING A SLIGHT CHANCE OF SHOWERS TO SOUTHERN GILA COUNTY FRIDAY AND SATURDAY...OTHERWISE EXPECT MOSTLY SUNNY DAYS WITH LIGHT BREEZES THIS WEEK AND INTO THE UPCOMING WEEKEND. HIGH TEMPERATURES ACROSS THE DESERTS WILL CLIMB INTO THE COMFORTABLE 70S EACH DAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...WANEK AVIATION...SIPPLE FIRE WEATHER...SIPPLE
Nearby
Dust Storm Warnings in Arizona, 2011Every dust storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.